MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1824H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "¿during on case the needle was stuck in the nasal cavity but was retrieved after an x-ray was done." were there patient consequences? if yes, please specify.Was the needle retrieved during the same initial procedure (intra-op) or in a reoperation procedure? provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.It was reported that "¿that over the past two months during two ent procedures that the needle has popped off the suture." please confirm the number of patients affected by this alleged deficiency? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Please provide information requested below for each patient/event.What are the procedure name(s) and date(s)? can you identify the lot numbers and product code of the product that was used? how many devices demonstrated the alleged deficiency on each involved patient event? were there patient consequences? if yes, please specify.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).
 
Event or Problem Description
It was reported that a patient underwent an ent procedure on an unknown date and suture was used.During the procedure, the needle popped off the suture.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3.The following information was received: first case was an ent sinus surgery - (b)(6) 2024-stealth ( stereotactic computer assisted navigation) in which the needle broke off the suture and lodged into the sinus cavity.The needle was retrieved while pt was still in the operating room under anesthesia.Second case-(b)(6) 2024 - revision septorhinoplasty- needle popped off suture during the closing of the incision.The needle was retrieved immediately.Neither case had harm to the patients.Both incidents were reported to ethicon customer service.The remaining sutures were removed from floor stock and i called and reported incidents (b)(6) 2025.I have not received a return box or label yet to be able to return the remaining sutures to the company.

Brand Name
GUT PL UD 18IN 4-0 S/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21230680
Report Number2210968-2025-00917
Device Sequence Number15338911
Product Code GAL
UDI-Device Identifier10705031002654
UDI-Public(01)10705031002654(17)290731(10)102RL5
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1824H
Device Lot Number102RL5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown